Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 4, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Feb 6, 2008, 2:40 AM CST for Lawrence County, Alabama. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 2:40 AM CST (08:40 UTC)
- Expired
- Feb 6, 2008, 3:30 AM CST
- In force
- 50 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Lawrence County, AL
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 3:00 AM CST | HAIL 0.5 | Moulton, AL | DIME SIZED HAIL REPORTED NEAR MOULTON. |
| Feb 6, 3:15 AM CST | TORNADO | S Moulton, AL | TORNADO ON GROUND ON HIGHWAY 36 SOUTH OF MOULTON POSSIBLY TRAPPING PEDESTRIANS. |
| Feb 6, 3:20 AM CST | TORNADO | 4 N Speake, AL | SEVERAL HOMES DAMAGED IN THE FIVE POINTS AREA. |
| Feb 6, 3:20 AM CST | TORNADO | 6 Se Moulton, AL | TORNADO REPORTED ON HIGHWAY 183 IN THE NORTHERN ALDRIDGE GROVE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 10:01 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 060841
TORHUN
ALC079-060930-
/O.NEW.KHUN.TO.W.0004.080206T0840Z-080206T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
240 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 330 AM CST
* AT 238 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
HALEYVILLE...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
MOULTON.
WREN.
LANDERSVILLE.
OAKVILLE.
THIS STORM HAS PRODUCED DAMAGE ACROSS PORTIONS OF LAMAR AND MARION
COUNTIES NEAR BEAVERTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR NORTH ALABAMA.
LAT...LON 3467 8710 3455 8710 3454 8711 3431 8711
3431 8753 3438 8753
TIME...MOT...LOC 0840Z 233DEG 43KT 3422 8758
$$
BCC3 follow-up statements
000
WWUS54 KHUN 060859
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
258 AM CST WED FEB 6 2008
ALC079-060930-
/O.CON.KHUN.TO.W.0004.000000T0000Z-080206T0930Z/
LAWRENCE AL-
258 AM CST WED FEB 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR SOUTHERN
LAWRENCE COUNTY...
AT 258 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTHWEST OF
WREN...OR ABOUT 10 MILES SOUTHWEST OF MOULTON...MOVING NORTHEAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LANDERSVILLE...OAKVILLE...SPEAKE...AND FIVE POINTS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3467 8710 3455 8710 3454 8711 3431 8711
3431 8746 3443 8746
TIME...MOT...LOC 0858Z 233DEG 43KT 3438 8734
$$
BCC000
WWUS54 KHUN 060913
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
312 AM CST WED FEB 6 2008
ALC079-060930-
/O.CON.KHUN.TO.W.0004.000000T0000Z-080206T0930Z/
LAWRENCE AL-
312 AM CST WED FEB 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR EAST
CENTRAL LAWRENCE COUNTY...
AT 311 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SPEAKE...OR ABOUT
6 MILES EAST OF MOULTON...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OAKVILLE AND FIVE POINTS.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR NORTH ALABAMA.
LAT...LON 3467 8710 3455 8710 3454 8711 3435 8711
3436 8733 3452 8733
TIME...MOT...LOC 0912Z 237DEG 33KT 3448 8718
$$
BCC000
WWUS54 KHUN 060933
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
332 AM CST WED FEB 6 2008
ALC079-060942-
/O.EXP.KHUN.TO.W.0004.000000T0000Z-080206T0930Z/
LAWRENCE AL-
332 AM CST WED FEB 6 2008
...THE TORNADO WARNING FOR LAWRENCE COUNTY EXPIRED AT 330 AM CST...
WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING WERE
STILL POSSIBLE FROM ADDITIONAL THUNDERSTORMS MOVING INTO LAWRENCE
COUNTY FROM THE WEST. STAY INDOORS UNTIL THESE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST WEDNESDAY MORNING
FOR NORTH ALABAMA.
LAT...LON 3467 8710 3455 8710 3454 8711 3435 8711
3436 8733 3452 8733
TIME...MOT...LOC 0913Z 237DEG 33KT 3448 8717
$$
BCCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 6, 2:28 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 6, 2:28 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 228 AM CST WED FEB 6 2008 .DISCUSSION... ALL OF CWA UNDER A TORNADO WATCH UNTIL 5 AM. SFC LOW OVER OHIO WITH CDFNT PUSHING INTO THE MO BOOT HEEL. TEMPS ACROSS THE CWA WERE STILL ARND 70 WITH DEWPOINTS IN THE L0W 60S. 5H TROF OVER KS WITH GOOD UPPER SW FLOW ACROSS CWA. 5H WINDS ARE PARALLEL WITH CDFNT....REASON CDFNT IS TAKING ITS TIME TO MOVE EAST. AS A RESULT OF THE SLOW MOVING CDFNT...WENT AHEAD AND KEPT LIKELY POPS IN GRIDS UNTIL 18Z TODAY...PCPN SHOULD BEGIN TO TAPER OFF AFTER 18Z. AS FOR TEMPS TODAY...12Z WILL SEE TEMPS IN THE 60S BUT WILL SLOWLY FALL ALL DAY INTO THE LOWER 50S TO UPPER 40S BY LATE AFTN. EXPECT DECREASING CLOUDS TONIGHT AND MUCH COOLER TEMPS (IN THE LOW 30S). RELATIVELY QUITE WX PATTERN SHAPING UP FOR THE REST OF THIS FCST PACKAGE. THERE IS A CHC OF LIGHT SHRA ON FRIDAY NIGHT DUE TO A WEAK CDFNT...IF GFS IS RIGHT. NAM HAS NO PCPN ON FRIDAY NIGHT. WILL KEEP CURRENT LOW POPS FOR NOW. OTHERWISE GOOD RIDGING WILL KEEP CWA IN COOL BUT DRY CONDITIONS SATURDAY THRU EARLY MONDAY. RIDGE BEGINS TO MOVE EAST BY LATE MONDAY NIGHT ALLOWING A CDFNT TO APPROACH THE CWA WITH ANOTHER CHC OF PCPN BY MONDAY NIGHT AND TUESDAY. PCPN SHOULD BE OVER BY TUESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 64 32 51 33 / 60 10 0 10 SHOALS 60 30 52 34 / 60 10 0 10 CULLMAN 65 32 53 34 / 60 10 0 10 FAYETTEVILLE 64 32 49 33 / 60 10 0 10 ALBERTVILLE 65 33 52 35 / 60 10 0 10 FORT PAYNE 65 32 50 31 / 60 10 0 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Feb 6, 12:57 AM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 AM CST WED FEB 6 2008 ALZ001>010-016-TNZ076-096-097-070300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1257 AM CST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT ASSOCIATED WITH THE STORMS THIS MORNING IS MOVING ACROSS THE REGION...RESULTING IN WINDY CONDITIONS. WINDS BETWEEN 20 TO 30 MPH ARE POSSIBLE WITH GUSTS TO 40 MPH. THESE WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. PLEASE REFER TO WIND ADVISORY THAT HAS BEEN ISSUED (HUNNPWHUN) FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME. SL
In the hours before
Special weather statement, Feb 6, 12:36 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1236 AM CST WED FEB 6 2008 ALZ001>003-060730- COLBERT-FRANKLIN-LAUDERDALE- 1236 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT...FRANKLIN AND LAUDERDALE COUNTIES UNTIL 130 AM CST... AT 1236 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHILOH TENNESSEE TO NEAR TUPELO MISSISSIPPI...MOVING EAST AT 35 MPH. DIME SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WATERLOO. CHEROKEE. ALLSBORO. RED BAY. SEVERAL STORMS ALONG THIS LINE SHOWED SIGNS OF STRENGTHENING. BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST WEDNESDAY MORNING FOR NORTH ALABAMA. 27
Special weather statement, Feb 6, 1:56 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 156 AM CST WED FEB 6 2008 ALZ002-003-060830- COLBERT-FRANKLIN- 156 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL 230 AM CST... AT 151 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TREMONT...OR NEAR HIGHWAY 78 AT THE ALABAMA MISSISSIPPI STATE LINE...MOVING NORTHEAST AT 60 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RED BAY. VINA. HALLTOWN. DEMPSEY. BELGREEN. CROOKED OAK. COLBERT HEIGHTS. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CST WEDNESDAY MORNING FOR NORTH ALABAMA. 27
Special weather statement, Feb 6, 2:36 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 236 AM CST WED FEB 6 2008 ALZ001-002-004-005-060915- COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE- 236 AM CST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN COLBERT...EASTERN LAUDERDALE...NORTHERN LAWRENCE AND LIMESTONE COUNTIES UNTIL 315 AM CST... AT 236 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF PULASKI TO 12 MILES SOUTHEAST OF MUSCLE SHOALS...MOVING EAST AT 60 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TOWN CREEK. COURTLAND. ROGERSVILLE. OLIVER. WHEELER. RIPLEY. HOLLAND GIN. TANNER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:08 AM CST | Tornado Warning | HUN | Limestone, Morgan | 37 min |
| Feb 6, 3:30 AM CST | Tornado Warning | HUN | Madison | 45 min |
| Feb 6, 3:40 AM CST | Tornado Warning | HUN | Cullman | 35 min |
| Feb 6, 4:11 AM CST | Tornado Warning | HUN | Cullman | 19 min |
| Feb 6, 4:14 AM CST | Severe Thunderstorm Warning | HUN | Cullman | 31 min |
| Feb 6, 4:15 AM CST | Severe Thunderstorm Warning | HUN | Madison | 45 min |
| Feb 6, 4:17 AM CST | Tornado Warning | HUN | Marshall | 28 min |
| Feb 6, 4:43 AM CST | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 32 min |
| Feb 6, 4:46 AM CST | Severe Thunderstorm Warning | HUN | Cullman | 29 min |
| Feb 6, 4:47 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 43 min |
| Feb 6, 5:04 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 26 min |
| Feb 6, 5:26 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 19 min |
| Feb 6, 5:29 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 31 min |
| Feb 6, 6:12 AM CST | Flash Flood Warning | HUN | Marshall | 3 hr |
| Feb 6, 6:47 AM CST | Flash Flood Warning | HUN | DeKalb | 4 hr |
| Feb 6, 12:51 PM CST | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 5 hr |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.